Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Fort Worth, TX

April 23, 2011Palo Pinto County, Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2011, 7:27 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 7:27 PM CDT (00:27 UTC)
Expired
Apr 23, 2011, 8:45 PM CDT
In force
78 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Palo Pinto County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:05 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2261 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:30 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 23, 3:30 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT SAT APR 23 2011

.DISCUSSION...
A COLD FRONT HAS MOVED INTO THE EXTREME NORTHWESTERN PART OF THE
FORECAST AREA THIS AFTERNOON. AS OF 20Z...THE FRONT EXTENDED
SOUTHEAST OF AN ADA OKLAHOMA...WICHITA FALLS...THROCKMORTON...
SWEETWATER LINE. LOCAL CONVECTIVE PARAMETERS INDICATE THAT THE
CONVECTIVE INHIBITION IS DECREASING AND SATELLITE SHOWS BUILDING
CUMULUS FIELDS. EXPECT THUNDERSTORM INITIATION ALONG THE FRONTAL
BOUNDARY BETWEEN 21Z AND 22Z. THE MEAN STORM MOTION SHOULD BE EAST
NORTHEAST AT 30 KNOTS. GIVEN THE SURFACE TEMPERATURES IN THE UPPER
80S TO LOWER 90S...DEW POINTS IN THE LOWER TO MID 60S...AND CAPES
3000-4000 J/KG...EXPECT THE POTENTIAL FOR VERY LARGE HAIL AND
DAMAGING DOWNBURST WINDS LATE THIS AFTERNOON INTO THE EVENING. THE
HIGH RESOLUTION RAPID REFRESH MODEL...NAM...AND WRF INDICATE THAT
THE FRONT WILL APPROACH THE METROPLEX BEFORE STALLING...WHEREAS
THE GFS KEEPS THE FRONT TO THE NORTHWEST. HAVE BROUGHT THE FRONT
TO NEAR THE METROPLEX TONIGHT...AND THEN LIFTED IT SLIGHTLY TO THE
NORTHWEST TOWARD DAYBREAK. EXPECT SCATTERED THUNDERSTORMS TO
CONTINUE OVERNIGHT ALONG AND NORTH OF THE FRONT.

THE FRONT SHOULD MOVE SOUTHEAST AGAIN SUNDAY MAYBE MOVING TO NEAR
A BONHAM...DALLAS... COMANCHE LINE BEFORE BECOMING QUASI-
STATIONARY ONCE AGAIN. THE FRONT WILL LIFT BACK NORTHWARD LATE
SUNDAY NIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS MOST OF THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. THERE
WILL BE A POTENTIAL FOR SOME SEVERE THUNDERSTORMS AGAIN...WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE SUNDAY AFTERNOON/EVENING.

WE WILL CONTINUE TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY THROUGH WEDNESDAY. AFTERWARD...EXPECT THE MEAN UPPER
TROUGH TO MOVE EAST...WITH DRY WEATHER FORECAST FOR THURSDAY
THROUGH NEXT SATURDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  84  70  86  66 /  50  40  40  30  30
WACO, TX              72  89  72  89  67 /  20  20  20  20  20
PARIS, TX             68  83  66  82  63 /  40  40  40  50  40
DENTON, TX            66  81  68  86  61 /  60  50  40  30  30
MCKINNEY, TX          68  83  70  83  63 /  50  40  40  30  40
DALLAS, TX            69  86  71  87  67 /  50  40  40  30  30
TERRELL, TX           71  84  69  84  67 /  30  30  30  30  40
CORSICANA, TX         72  88  70  88  68 /  20  20  20  30  30
TEMPLE, TX            71  87  71  87  67 /  20  20  20  20  20
MINERAL WELLS, TX     64  83  67  91  58 /  60  50  40  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

84/58
Hazardous weather outlook, Apr 23, 3:16 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SAT APR 23 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
316 PM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT NORTHWEST OF A LINE FROM
COMANCHE TO CLEBURNE TO SULPHUR SPRINGS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE
NORTHWESTERN TWO THIRDS OF NORTH TEXAS. SOME OF THE STORMS MAY
BECOME
SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORM CHANCES WILL CONTINUE SUNDAY THROUGH WEDNESDAY
AFTERNOON.
THE THREAT OF SEVERE WEATHER WILL REMAIN.

THE DRY LINE MAY REACH THE I-35 CORRIDOR TUESDAY...RESULTING IN
STRONG GUSTY WINDS AND RELATIVE HUMIDITY AS LOW AS 20 PERCENT
ACROSS WESTERN PORTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH THE
EVENING HOURS...PRIMARILY NORTH OF THE I-20 CORRIDOR.

In the hours before

Local storm report, Apr 23, 6:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT SAT APR 23 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 N GAINESVILLE         33.66N  97.15W
04/23/2011  E3.00 INCH       COOKE              TX   TRAINED SPOTTER

            ORANGE SIZE HAIL 2 NORTH OF GAINESVILLE
Local storm report, Apr 23, 6:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT SAT APR 23 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             CALLISBURG              33.70N  97.02W
04/23/2011  E1.50 INCH       COOKE              TX   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL IN CALLISBURG
Local storm report, Apr 23, 6:52 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT SAT APR 23 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             2 SW ST. JO             33.68N  97.55W
04/23/2011  E1.00 INCH       MONTAGUE           TX   TRAINED SPOTTER

            QUARTER SIZE HAIL 2 SOUTHWEST OF ST. JO
Local storm report, Apr 23, 7:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT SAT APR 23 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             8 NW COMANCHE           31.98N  98.72W
04/23/2011  E1.50 INCH       COMANCHE           TX   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL 8 NW OF DECATUR
Local storm report, Apr 23, 7:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT SAT APR 23 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             4 W ST. JO              33.70N  97.60W
04/23/2011  E1.75 INCH       MONTAGUE           TX   TRAINED SPOTTER

            GOLBALL SIZE HAIL 4 MILES WEST OF ST. JO
Local storm report, Apr 23, 7:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT SAT APR 23 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             14 NW COMANCHE          32.04N  98.79W
04/23/2011  E1.00 INCH       COMANCHE           TX   AMATEUR RADIO

            17W COMANCHE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:14 PM CDTAreal Flood AdvisoryFWDCooke, Grayson, Jack, Montague, Wise117 min
Apr 23, 7:23 PM CDTSevere Thunderstorm WarningFWDCooke, Montague53 min
Apr 23, 7:24 PM CDTSevere Thunderstorm WarningFWDJack, Wise66 min
Apr 23, 7:27 PM CDTAreal Flood AdvisoryFWDComanche, Eastland, Erath, Palo Pinto, Parker, Stephens3 hr
Apr 23, 7:28 PM CDTTornado WarningFWDCooke, Grayson47 min
Apr 23, 7:29 PM CDTTornado WarningFWDEastland, Erath, Palo Pinto34 min
Apr 23, 7:37 PM CDTTornado WarningFWDComanche, Eastland38 min
Apr 23, 7:52 PM CDTSevere Thunderstorm WarningFWDCooke, Denton53 min
Apr 23, 7:59 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath61 min
Apr 23, 8:10 PM CDTSevere Thunderstorm WarningFWDGrayson50 min
Apr 23, 8:23 PM CDTTornado WarningFWDComanche52 min
Apr 23, 8:32 PM CDTSevere Thunderstorm WarningFWDCollin, Denton37 min
Apr 23, 8:59 PM CDTSevere Thunderstorm WarningFWDComanche, Erath61 min
Apr 23, 9:08 PM CDTTornado WarningFWDComanche, Erath29 min
Apr 23, 9:28 PM CDTTornado WarningFWDComanche47 min
Apr 23, 9:34 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson56 min
Apr 23, 9:50 PM CDTSpecial Weather StatementFWDCollin, Dallas, Denton, Tarrant85 min
Apr 23, 9:55 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker, Somervell65 min
Apr 23, 10:13 PM CDTSevere Thunderstorm WarningFWDComanche62 min
Apr 23, 10:34 PM CDTAreal Flood AdvisoryFWDComanche, Erath3 hr
Apr 23, 10:42 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant48 min
Apr 23, 11:19 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton56 min
Apr 23, 11:36 PM CDTSevere Thunderstorm WarningFWDComanche, Erath29 min
Apr 24, 1:09 AM CDTSpecial Weather StatementFWDDallas, Tarrant51 min
Apr 24, 1:49 PM CDTFire Weather WatchFWDComanche, Eastland, Erath, Hamilton, Jack, Mills and 3 more15 hr
Apr 24, 3:17 PM CDTSpecial Weather StatementFWDEastland, Stephens28 min
Apr 24, 3:56 PM CDTSevere Thunderstorm WarningFWDStephens64 min
Apr 24, 4:32 PM CDTSevere Thunderstorm WarningFWDStephens28 min
Apr 24, 4:47 PM CDTSpecial Weather StatementFWDPalo Pinto28 min
Apr 24, 4:56 PM CDTTornado WarningFWDPalo Pinto, Stephens49 min
Apr 24, 5:18 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto42 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens64 min
Apr 24, 5:59 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise61 min
Apr 24, 6:22 PM CDTTornado WarningFWDEastland, Stephens38 min
Apr 24, 6:33 PM CDTSpecial Weather StatementFWDDenton, Tarrant27 min
Apr 24, 6:37 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise38 min
Apr 24, 6:55 PM CDTTornado WarningFWDEastland, Erath, Palo Pinto, Stephens50 min
Apr 24, 6:59 PM CDTSpecial Weather StatementFWDCooke31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.